Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
162 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taking medicine for stress and depression. Found high WBC. What is causing facial tics?

Answered by
Dr.
Dr. Robert Galamaga

Oncologist

Practicing since :2002

Answered : 2638 Questions

default
Posted on Wed, 27 Feb 2013 in Medicines and Side Effects
Question: What could be causing simple facial ticks---I have recently started lifting eyebrows, shrugging nose and lip areas, usually at night while watching t.v. I am 61 yr. old woman, and am not aware of any unusual stress I am under. I have been taking generic form of soloft for depression for a couple of years-and have started wondering if maybe that could be contributing and I need to talk with my cdoctor about switching. Thanks for your help. Also I took Dec. 10 cefdinir 300 mg. 2x day for 7 days for upper respiratory inflammation. Started 12/27 Levofloxacin 500mg 1xday for 10 days for bronchitis along with Mucinex DM 2xday,zyrtec 1xday. Started methylprednisolone 4mg as directed (21 total) , zyrtec 1xday for 10 days, and Mucinex D until coughing up phlem was over-about 21/2 weeks....Bloodwork showed 3.6 white blood cell count early dec. and doctor and I think it could be from relapse of chronic fatigue symptoms for aseveral months. Bloodwork done again recently and I go back end of week for recheck to make sure it has come up. I actually am feeling MUCH better- much more energy than in months, so I am hoping WBC is up. But the facial ticks are new as of several weeks and are worrisome. Thanks for your help!
doctor
Answered by Dr. Robert Galamaga 5 hours later
Hello and thank you for sending your question.

Your question is a good one and I will work on providing you with some information and recommendations.

There are many different things which could cause a neurological symptoms what you are describing. Probably the most common cause would be stress. Next on the list would be medications.

It looks like over the last several weeks you have taken several different classes of medications and it is possible that you works printing side effects.

One other possibility would be electrolyte abnormalities. This could certainly cause neurological symptoms. Please make sure that you consume a very well-balanced diet and a multivitamin once daily.

At this point i think it would be reasonable to wait about two weeks after discontinuing all of these new medications. If your symptoms persist or get worse it would be reasonable for you to see your doctor for a comprehensive physical examination as well as laboratory analysis to see if there are some other abnormalities going on.

Thanks again for sending your question. Please let me know if you have any additional concerns.

Sincerely,

Dr. Robert

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Mood disorder

doctor1 MD

I m not on birth control, but had weekend slip up. My friend gave me 4 microgestin white pills to take as an EC. I immediately had a period for...

doctor1 MD

Hi i suffer from migranes and i have been recommended sibellium. I have gained a stone in the last 6 months as i comfort ate following a...

doctor1 MD

symtoms of parkins s diseade my husband is 65 yrs. of age and was tecently diagnosed with parkinson s first they thought he had testless leg...

doctor1 MD

Hello, I took jack3d in november and december of this year. I had difficulties getting and maintaining an erection, it was pretty bad. I usually...

doctor1 MD

My Husband has nausea, vomiting, abdominal cramping and diarrhea started last night. He is diabetic and is also on clozapine for a mood disorder ....

doctor1 MD

hi can u pls call me at 408 409 0256 i am taking marijuana 0.5 g and respiridone 1mg i have also taken etizolam and aripiprazole in the past month...

doctor1 MD

i have smoked marijuana and i have taken 1mg Risperidone . what will be the side effects ? if i do this for one week what will happen to my mental...